Cold/Wind Chill, Sussex
- When
- February 13, 3:00 AM EST to 9:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- ASOS
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Northwest winds that persisted into the morning of the 13th combined with an arctic air mass to produce wind chill factors of around 10 degrees below zero and low temperatures in the positive single numbers throughout most of New Jersey and claimed the life of one homeless man in Burlington County. The lowest hourly wind chill factors included 12 degrees below zero in Trenton (Mercer County), 11…
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Northwest winds that persisted into the morning of the 13th combined with an arctic air mass to produce wind chill factors of around 10 degrees below zero and low temperatures in the positive single numbers throughout most of New Jersey and claimed the life of one homeless man in Burlington County. The lowest hourly wind chill factors included 12 degrees below zero in Trenton (Mercer County), 11 degrees below zero in Somerville (Somerset County) and 10 degrees below zero at the Atlantic City International Airport. Many counties and municipalities declared code blues. In Southampton (Burlington County), a 59-year-old homeless man was found dead inside a makeshift tent near a Wawa convenience store.
Actual morning low temperatures included zero in Walpack (Sussex County), 2 degrees in Parsippany (Morris County) and Kingwood (Hunterdon County), 3 degrees in Blairstown (Warren County), 4 degrees in Sussex (Sussex County), 6 degrees in Somerville (Somerset County) and New Brunswick (Middlesex County), 7 degrees in Trenton (Mercer County), 8 degrees in Mount Holly (Burlington County) and Clayton (Gloucester County), 9 degrees in Belmar (Monmouth County), Cherry Hill (Camden County), the Atlantic City International Airport and Toms River (Ocean County), 11 degrees in Millville (Cumberland County) and Pennsville (Salem County) and 12 degrees in Wildwood (Cape May County). The arctic high pressure system moved southeast from North Dakota early on the 12th into the central Mississippi Valley on the evening of the 12th and into the Ohio Valley on the morning of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 13, 1:15 AM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 AM EST FRI FEB 13 2015
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL STRENGTHEN SOUTH OF NEW ENGLAND TONIGHT
AND THEN QUICKLY PROGRESS FARTHER NORTHEAST AND OUT TO SEA BY EARLY
FRIDAY. ARCTIC HIGH PRESSURE WILL BUILD OVER OUR REGION FOR FRIDAY.
ANOTHER LOW PRESSURE SYSTEM DROPPING SOUTH OUT OF CANADA AND ACROSS
THE EASTERN GREAT LAKES SATURDAY WILL RAPIDLY INTENSIFY AS IT PASSES
SOUTH OF LONG ISLAND AND CAPE COD SATURDAY NIGHT. THIS WILL BE
FOLLOWED BY ANOTHER ARCTIC HIGH PRESSURE SYSTEM BUILDING EAST LATE
SUNDAY THROUGH MONDAY. THE NEXT LOW PRESSURE SYSTEM SHOULD DEVELOP
OVER THE LOWER MISSISSIPPI VALLEY TUESDAY AND QUICKLY TRACK
NORTHEAST THROUGH THE MID ATLANTIC TUESDAY NIGHT, REACHING NEW
ENGLAND INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE WIND ADVISORY WAS ALLOWED TO EXPIRE SINCE WINDS LOOK TO BE
BELOW WIND ADVSIORY CRITERIA AND ARE EXPECTED TO REMAIN BELOW
OVERNIGHT. IT WILL REMAIN GUST ACROSS THE AREA WITH GUSTS 30-40
MPH.
A FEW FLURRIES MAY FALL ACROSS FAR SOUTHEASTERN PENNSYLVANIA AND
CENTRAL/SOUTHER NEW JERSEY FOR A COUPLE OF MORE HOURS. THERE COUDL
ALSO REMAIN SOME SNOW SHOWERS ACROSS THE POCONOS, BUT EVEN IF NO
SNOW FALLS, THE WINDS WILL CREATE BLOWING AND DRIFTING SNOW IN
SOME AREAS.
NO CHANGES MADE TO THE WIND CHILL WARNING FOR THE POCONOS AND
ADVISORY FARTHER SOUTH THROUGH THE REST OF EASTERN PA (EXCLUDING
THE PHILLY METRO) AND NORTHERN NJ AS TEMPS AND WINDS SEEM TO BE
VERIFYING WELL. EVEN IF WE DON'T HIT WIND CHILL ADVISORY CRITERIA,
AS WE EXPECT THE SUSTAINED WINDS TO BE AROUND 20 TO 25 MPH
TONIGHT, IT WILL STILL BE THE COLDEST NIGHT OF THE SEASON WITH
BELOW 0F WIND CHILL VALUES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
THE WINDS WILL BEGIN TO SLACKEN OFF AS HIGH PRESSURE NOSES IN
OVERHEAD, DECREASING THE AMOUNT OF VERTICAL MIXING. STILL EXPECTING
GUSTS AROUND 25 TO 30 MPH FOR A TIME LATE FRIDAY MORNING BEFORE
SUBSIDING THROUGH THE EARLY AFTERNOON. LOOKING AT A DRY DAY WITH
DECREASING CLOUD COVER GIVEN THE WEAK MID-LEVEL RIDGING BUILDING
INTO THE REGION. TEMPERATURES WILL STILL BE QUITE COLD WITH NEARLY
-20C AIR IN THE 925MB. WENT CLOSER TO THE MAVMOS GUIDANCE IN
ANTICIPATION OF SOME DOWNSLOPING AND MOSTLY CLEAR SKIES ALLOWING
SLIGHTLY MORE WARMING THAN THE METMOS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AN ACTIVE AND QUITE COLD PATTERN IS IN STORE THROUGH THE LONG TERM
PERIOD, WITH ANOTHER SURGE OF FRIGID AIR INTO THE REGION OVER THE
WEEKEND. THIS WILL BE A HIGH IMPACT EVENT FOR OUR REGION WITH
MULTIPLE HAZARDS TO CONTEND WITH INCLUDING WIND CHILL ADVISORY OR
EVEN WARNING LEVEL COLD, ALONG WITH STRONG, POSSIBLY HIGH WINDS FROM
THE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD. IN ADDITION,
OTHER CONSIDERATIONS FOR OUR COASTAL WATERS INCLUDE POSSIBLE STORM
FORCE WIND GUSTS, MODERATE TO HEAVY FREEZING SPRAY, AND PERHAPS
BLOWOUT TIDES.
FRIDAY NIGHT IS FORECAST TO BE RELATIVELY QUIET, BUT COLD,
AS AN AREA OF ARCTIC HIGH PRESSURE SETTLES OFF TO OUR SOUTH AND
EAST. AFTER SOME GUSTY WINDS DURING THE DAYTIME FRIDAY, WINDS ARE
EXPECTED TO DIMINISH TO AROUND 5 MPH OR LESS FRIDAY NIGHT, WITH LOW
TEMPERATURES RANGING FROM THE SINGLE DIGITS IN THE FAR NORTH TO THE
TEENS INTO THE DELAWARE VALLEY, CENTRAL TO SOUTHERN NJ, AND THE
DELMARVA. WE MOSTLY BASED MINIMUM TEMPS ON A MET/MAV BLEND WITH
CONTINUITY.
GOING INTO SATURDAY, AN AREA OF LOW PRESSURE IS FORECAST TO BE
DROPPING SOUTH OUT OF CANADA AND INTO THE NORTHERN TO EASTERN GREAT
LAKES EARLY IN THE MORNING. THIS SYSTEM, WITH A TRAILING ARCTIC COLD
FRONT WILL THEN CONTINUE TO MOVE EAST-SOUTHEAST ACROSS NEW YORK
STATE TO NORTHERN NJ DURING THE DAYTIME, BEFORE MOVING OFF THE COAST
NEAR LONG ISLAND SATURDAY NIGHT AND RAPIDLY INTENSIFYING AS IT THEN
PASSES SOUTH OF CAPE COD. WITH RESPECT TO PRECIPITATION, OTHER THAN
A POSSIBLE RAIN/SNOW MIX FOR A FEW HOURS DURING SATURDAY AFTERNOON
INTO THE DELMARVA, ATMOSPHERIC TEMPERATURES THROUGH THE PROFILE WILL
SUPPORT ALL SNOW. SNOW SHOULD GENERALLY BE LIGHT ACROSS THE AREA
THROUGH THE MORNING TO AFTERNOON HOURS IN ADVANCE OF THE ARCTIC
FRONT INTO OUR REGION, WITH DAYTIME ACCUMS MOSTLY IN THE ONE TO TWO
INCH RANGE, ESPECIALLY THROUGH NORTHERN NJ AND EASTERN PA. IT'S
GOING INTO LATE-DAY TO EVENING SATURDAY THAT THE MODELS ARE SHOWING
SOME CONVECTIVE SIGNALS WHICH WOULD INDICATE A WINDOW FOR MORE
MODERATE TO HEAVY SNOW FOR A TIME, MOST LIKELY FOR NORTHERN TO
EASTERN PARTS OF THE FORECAST AREA FROM THE POCONOS DOWN THROUGH
CENTRAL AND EASTERN NJ AS THE ARCTIC FRONT PUSHES EAST, THE NEARBY
SURFACE LOW PRESSURE INTENSIFIES, AND THE CLOSED UPPER LOW ARRIVES.
SOME BUFKIT DATA INDICATES SOME OMEGA IN THE SNOW GROWTH REGION,
ESPECIALLY THE FARTHER NORTH YOU GO, AND WITH THIS IN MIND, WE
STAYED ON THE HIGHER END OF QPF. IN GENERAL, ANOTHER COUPLE OF
INCHES CAN BE EXPECTED THROUGH SATURDAY EVENING/NIGHT, HIGHEST
ACROSS MORE NORTHERN LOCALES. THERE STILL REMAINS UNCERTAINTY WITH
REGARDS TO THE TIMING OF INTENSIFICATION OF THIS SYSTEM, LEADING TO
UNCERTAINTY IN SNOW AMOUNTS.
BESIDES SOME SNOW WITH THIS SYSTEM, BLUSTERY NORTHWEST WINDS ARE
ALSO ANTICIPATED, ESPECIALLY LATE SATURDAY NIGHT AND THROUGH SUNDAY
AS THE DEPARTING LOW PRESSURE RAPIDLY INTENSIFIES ON ITS WAY TOWARD
CAPE COD AND WITH INCOMING STRONG ARCTIC HIGH PRESSURE FROM THE WEST
SPREADING DOWN FROM CANADA. THE PRESSURE GRADIENT BETWEEN THESE TWO
SYSTEMS WILL BE SIGNIFICANT, RESULTING IN FIERCE, GUSTY WINDS. AS A
RESULT, 45 MPH PLUS WIND GUSTS ARE POSSIBLE, AND WIND ADVISORY OR
EVEN HIGH WIND HEADLINES MAY NEED TO BE CONSIDERED FOR THIS PERIOD,
WITH THE STRONGEST WINDS EXPECTED FOR EASTERN AREAS CLOSER TO THE
COAST AND INTO THE DELMARVA. SUB-ZERO WIND CHILLS WILL ALSO BE A
FACTOR BY EARLY SUNDAY MORNING WITH THE COMBINATION OF THE STRONG
WINDS AND ACTUAL AIR TEMPERATURES FALLING BACK INTO OR NEAR THE
SINGLE DIGITS.
WHILE THE STRONGEST WINDS CAN BE EXPECTED EARLY SUNDAY MORNING,
GUSTY CONDITIONS WILL CONTINUE THROUGH THE DAYTIME AND INTO SUNDAY
NIGHT AS STRONG ARCTIC HIGH PRESSURE SLOWLY BUILDS EASTWARD. RECORD
LOW TEMPERATURES LOOK TO BE IN JEOPARDY FOR MOST OF OUR CLIMATE
SITES LATE SUNDAY NIGHT TO EARLY AM MONDAY, AND WE HAVE DETAILED
THIS IN THE CLIMATE SECTION BELOW. WITH WINDS STILL REMAINING
ELEVATED THROUGH SUNDAY NIGHT, WIND CHILL ADVISORY/WARNING HEADLINE
CONSIDERATIONS WILL CONTINUE.
GENERALLY QUIET CONDITIONS ARE EXPECTED ON MONDAY WITH HIGH PRESSURE
OVER THE REGION. TEMPERATURES WILL MODIFY SOMEWHAT BUT WILL STILL BE
WELL BELOW MID-FEBRUARY AVERAGES. THE NEXT FEATURE TO MONITOR WILL
BE DEVELOPING LOW PRESSURE AROUND THE LOWER MISSISSIPPI VALLEY
TUESDAY, WHICH THEN LOOKS TO TRACK QUICKLY NORTHEAST INTO THE MID
ATLANTIC TUESDAY NIGHT AND EVENTUALLY TO NEW ENGLAND WEDNESDAY.
THERE IS MUCH UNCERTAINTY WITH REGARDS TO THE TRACK AND TIMING OF
THIS SYSTEM, AS WELL AS ATMOSPHERIC TEMPERATURE PROFILES, WHICH WILL
ULTIMATELY DETERMINE P-TYPE THROUGH THE EVENT, WITH SNOW, RAIN, AND
PERHAPS MIXED FROZEN PRECIP POSSIBLE AT THIS POINT, ESPECIALLY INTO
SOUTHERN AND EASTERN AREAS. OVERALL, WE LEANED MOSTLY TOWARD WPC
GUIDANCE THROUGH THIS PERIOD WITH REGARDS TO TEMPS/WINDS/POPS.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MAIN STORY TONIGHT WILL BE THE STRONG NW WINDS WITH GUSTS 30-35.
WINDS GRADUALLY WEAKEN LATE TONIGHT AND THURSDAY MORNING. VFR.
FRIDAY...VFR. THE MAIN ISSUE WILL CONTINUE TO BE THE GUSTY WINDS,
THOUGH THEY WILL BEGIN TO SUBSIDE DURING THE LATE MORNING
HOURS...GUSTS DROPPING INTO THE LOW-20 KNOT RANGE. SKIES SHOULD BE
MOSTLY CLEAR.
OUTLOOK...
FRIDAY NIGHT...VFR CONDITIONS ARE EXPECTED.
SATURDAY...CONDITIONS WILL LIKELY BE REDUCED TO MVFR OR POSSIBLY IFR
AT TIMES IN SNOW. IN ADDITION, NORTHWEST WINDS WILL BECOME BLUSTERY
INTO SATURDAY NIGHT.
SUNDAY...VFR CONDITIONS AND FRIGID. PERSISTENT STRONG AND GUSTY
NORTHWEST WINDS, WITH GUSTS REACHING 40 KNOTS PLUS POSSIBLE.
MONDAY...VFR CONDITIONS AND CONTINUED QUITE COLD, WITH NORTHWEST
WINDS AVERAGING MORE AROUND 15 KNOTS.
TUESDAY...VFR EARLY, WITH CONDITIONS DETERIORATING TO MVFR OR LOWER
BY LATE-DAY TO TUESDAY NIGHT, WITH MIXED PRECIPITATION EXPECTED.
&&
.MARINE...
TONIGHT - FRIDAY...GALE WARNINGS ARE STILL IN PLACE AS THE SURGE OF
VERY COLD AIR ALOFT AND ACCOMPANYING STRONGER WINDS HAS YET TO PUNCH
INTO THE REGION. EXPECTING THE STRONGEST GALE FORCE GUSTS AFTER
MIDNIGHT TONIGHT AND THEY SHOULD DROP BELOW GALE FORCE BY LATE
FRIDAY MORNING. MODERATE FREEZING SPRAY IS STILL EXPECTED TO OCCUR
LATE TONIGHT AS THE WINDS RAMP UP. SEAS WILL CONTINUE TO REMAIN
ELEVATED TONIGHT BUT SHOULD DROP BELOW 5 FEET QUICKLY FRIDAY
AFTERNOON WITH THE OFFSHORE WINDS.
OUTLOOK...
FRIDAY NIGHT...SUB-ADVISORY CONDITIONS ARE EXPECTED.
SATURDAY...WIND GUSTS AND SEAS MAY REACH SMALL CRAFT ADVISORY LEVELS
DURING THE AFTERNOON, ESPECIALLY FOR THE COASTAL WATERS.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...WIND GUSTS AS HIGH AS STORM
FORCE ARE POSSIBLE AS A LOW PRESSURE SYSTEM RAPIDLY INTENSIFIES EAST
OF THE AREA WATERS. WIND GUSTS DECREASING TO GALES ON THE OCEAN AND
SMALL CRAFT ON THE BAY BY THE END OF SUNDAY NIGHT. MODERATE FREEZING
SPRAY WITH HEAVY FREEZING SPRAY POSSIBLE.
MONDAY...GALE FORCE GUSTS DECREASING TO SMALL CRAFT ADVISORY GUSTS
ON THE OCEAN AND SMALL CRAFT ADVISORY GUSTS DECREASING TO SUB SMALL
CRAFT ADVISORY LEVELS ON DELAWARE BAY. MODERATE FREEZING SPRAY
POSSIBLE.
TUESDAY...SUB-SCA CONDITIONS ARE EXPECTED THROUGH THE DAYTIME,
FOLLOWED BY SCA CONDITIONS POSSIBLY DEVELOPING LATER TUESDAY NIGHT
WITH WIND GUSTS REACHING TO AROUND 25 KNOTS AND SEAS OF 5 FEET PLUS
FOR THE COASTAL WATERS.
&&
.TIDES/COASTAL FLOODING...
ETSS IS NOW SHOWING (0-96 HRS) THE LOW WATER EVENT FOR SUNDAYS
LOW TIDE CYCLES. THIS SHOULD BECOME A SIGNIFICANT BLOWOUT TIDE
EVENT, ESPECIALLY IF NW GUSTS TO 45 KT OCCUR FROM PHL TO LEWES.
THIS SHOULD BECOME A 2 OR 3 LOW TIDE CYCLE EVENT OF REPEATED LOW
WATER DUE TO HUGE ENVELOPE OF STRONG NW FLOW SUNDAY.
HERE ARE THE TIMES OF LOW TIDE AT KEY LOCATIONS AND FIGURE LOW
WATER TO OCCUR WITHIN 45 MINUTES EITHER SIDE OF THE LOW TIDE.
WHILE THIS WONT BE AN EXTREME BLOW OUT TIDE, IT COULD RUN HALF A
FOOT TO A FOOT BELOW THE -1.8 MLLW TIDE THRESHOLD FOR NOTIFICATION
TO MARINERS. IT WOULD BE WORSE IF WE WERE IN AN ASTRONOMICALLY
LARGER CHANGE BETWEEN LOW AND HIGH TIDES.
LOW TIDE AT LEWES...REPRESENTING MUCH OF THE THE ATLC COASTAL
WATERS
2/15 1122AM 0.0 MLLW
2/15 1125PM -0.34 MLLW
2/16 1217PM -0.33 MLLW (LEAST LIKELY TO REACH LOW WATER THRESHOLD?)
LOW TIDE AT REEDY POINT
2/15 144 AM -0.05 MLLW
2/15 241 PM 0.01 MLLW
2/16 247 AM -0.25 MLLW
LOW TIDE AT PHL
2/15 429 AM -0.3 MLLW
2/15 518 PM -0.16 MLLW
2/16 528 AM -0.43 MLLW
&&
.CLIMATE...
AT THIS TIME WE ARE FORECASTING LOW TEMPERATURES WITHIN 2 DEGREES
OF RECORD AT ALL OUR CLIMATE SITES MONDAY MORNING 2/16 EXCEPT KMPO
AND KABE.
THOSE RECORD LOWS FOR THE 16TH FOLLOW
KACY 3 ABOVE 1888, 1875
KPHL 2 ABOVE 1888
KILG 2 ABOVE 1943
KTTN 1 ABOVE 1888
KGED 10 ABOVE 1987 (SHORTER PERIOD OF RECORD DATING BACK ONLY TO
1948)
KRDG 0 1904
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR PAZ060>062-101-
103-105.
WIND CHILL WARNING UNTIL 4 PM EST THIS AFTERNOON FOR PAZ054-
055.
NJ...WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR NJZ001-007>009.
DE...NONE.
MD...NONE.
MARINE...FREEZING SPRAY ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
431-450>455.
GALE WARNING UNTIL NOON EST TODAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...KLINE
NEAR TERM...KLEIN/ROBERTSON
SHORT TERM...HEAVENER
LONG TERM...KLINE
AVIATION...HEAVENER/KLINE
MARINE...GIGI/HEAVENER/KLINE
TIDES/COASTAL FLOODING...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 107 AM EST FRI FEB 13 2015 NJZ001-007-008-PAZ060>062-140615- SUSSEX-WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 107 AM EST FRI FEB 13 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND. ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND TUESDAY INTO WEDNESDAY. STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT, SATURDAY NIGHT INTO SUNDAY MORNING. WIND CHILL VALUES MAY FALL TO 10 TO 25 BELOW ZERO ON SUNDAY AND MONDAY MORNINGS. PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING. THERE COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-140615- CARBON-MONROE- 107 AM EST FRI FEB 13 2015 ...WIND CHILL WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND. ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND TUESDAY INTO WEDNESDAY. STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT, SATURDAY NIGHT INTO SUNDAY MORNING. WIND CHILL VALUES MAY FALL TO 15 TO 30 BELOW ZERO ON SUNDAY AND MONDAY MORNINGS. PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING. THERE COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-PAZ101-103-105-140615- HUNTERDON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 107 AM EST FRI FEB 13 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND. ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND TUESDAY INTO WEDNESDAY. STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT, SATURDAY NIGHT INTO SUNDAY MORNING. WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND MONDAY MORNINGS. PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING. THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ010-012>027-PAZ070-071-102-104-106-140615- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 107 AM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND. ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND TUESDAY INTO WEDNESDAY. STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT, SATURDAY NIGHT INTO SUNDAY MORNING. HIGH WINDS ARE POSSIBLE, ESPECIALLY NEAR THE COAST. WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND MONDAY MORNINGS. PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING. THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS. BLOW OUT TIDES ARE POSSIBLE WITH THE LOW TIDE CYCLE ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-140615- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- 107 AM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HARSH ARCTIC OUTBREAK IS LIKELY THIS HOLIDAY WEEKEND. ACCUMULATING SNOWS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT AND TUESDAY INTO WEDNESDAY. STRONG GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE ARCTIC FRONT, SATURDAY NIGHT INTO SUNDAY MORNING. HIGH WINDS ARE POSSIBLE, ESPECIALLY NEAR THE COAST. WIND CHILL VALUES MAY FALL TO AROUND 10 BELOW ZERO ON SUNDAY AND MONDAY MORNINGS. PLEASE MAKE SURE PREPARATIONS ARE MADE TO HAVE SUFFICIENT FUEL TO HEAT HOMES AND BUSINESSES AND TO PROTECT PIPES FROM FREEZING. THERE LIKELY COULD ALSO BE POWER OUTAGES FROM THE STRONG WINDS. BLOW OUT TIDES ARE POSSIBLE WITH THE LOW TIDE CYCLE ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-140615- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 107 AM EST FRI FEB 13 2015 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR STORM FORCE WIND GUSTS SATURDAY NIGHT INTO SUNDAY MORNING WITH A HIGHER LIKELIHOOD OF GALE FORCE WIND GUSTS DURING THAT TIME PERIOD. MODERATE FREEZING SPRAY IS POSSIBLE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. THERE IS A CHANCE FOR HEAVY FREEZING SPRAY ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 PM EST THU FEB 12 2015
PAZ055-130430-
MONROE PA-
1057 PM EST THU FEB 12 2015
...A SNOW SQUALL WILL AFFECT EASTERN MONROE COUNTY...
AT 1054 PM EST...A SNOW SQUALL WAS NEAR CRESCO...MOVING SOUTHEAST AT
35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SNOW SQUALL.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO LESS
THAN A QUARTER OF A MILE.
THIS SNOW SQUALL WILL BE NEAR ANALOMINK AROUND 1110 PM AND DELAWARE
WATER GAP AROUND 1120 PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.
LAT...LON 4117 7514 4115 7515 4115 7512 4107 7500
4104 7503 4100 7512 4097 7514 4092 7525
4113 7545 4125 7527
&&
PENNDOT VMS BOARDS AFFECTED...
CMS-27...CMS-30...DMS-50...DMS-51 AND CMS-21The national radar mosaic for the moment the first event began.
16 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Northwestern Burlington | 2015-02-14 | 59 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556521, 556531, 556532, 556526, 556527, 556528, 556529, 556530, 556533, 556534, 556535, 556536, 556537, 556538, 556539, 556540.